Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this heat advisory at Jun 15, 2021, 11:14 AM CDT for 16 counties in Texas. It took effect at Jun 15, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 11:14 AM CDT (16:14 UTC)
- In effect from
- Jun 15, 2021, 12:00 PM CDT
- Expired
- Jun 15, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 70 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2560 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS74 KHGX 151614 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 1114 AM CDT Tue Jun 15 2021 TXZ164-177>179-199-200-210>213-226-227-235>238-300-313-160000- /O.NEW.KHGX.HT.Y.0002.210615T1700Z-210616T0000Z/ Trinity-Walker-San Jacinto-Polk-Montgomery-Northern Liberty- Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris- Including the cities of Trinity, Groveton, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, and Baytown 1114 AM CDT Tue Jun 15 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. Abundant sunshine and light variable winds will make it feel very hot. * WHERE...Portions of south central and southeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this heat advisory went out at Jun 15, 6:29 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 6:29 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 629 AM CDT Tue Jun 15 2021 .AVIATION [12Z TAF Issuance]... VFR throughout (with exception of brief MVFR vsby at CXO), though clouds - followed by some isolated to scattered showers and storms should crop up this afternoon on/near a weak seabreeze. Not enough confidence in any terminal seeing direct hit to add even a TEMPO right now, but VCs abound. Some guidance hinting at patchy fog tonight/Wed morning, but will leave to future shifts to be more explicit about which terminals may have to be on the lookout for some MVFR VSBY restriction (I suspect CXO, maybe nowhere else). && .PREV DISCUSSION /Issued 454 AM CDT Tue Jun 15 2021/... .DISCUSSION... Two things are bubbling to the top of weather consideration for Southeast Texas. The first is more immediate, and that is our early summer heat. We're certainly not matching the impressive heat wave in the western US, but for us on the fringe of that strong heat dome, we are hotter than typical, and may again come into the ballpark of daily records, potentially threatening a couple outright. It's certainly something we're used to around here, but since it's been a minute since the last heat of this intensity, do take it easy as we acclimate to the summer blast furnace. And, of course, we continue to watch the mass of showers and thunderstorms in the Bay of Campeche. For better or worse, the situation largely remains unchanged. It remains important to stay up to date with the latest information, and taking advantage of this time to look over no-cost/low-cost preparation steps. These steps are generally easy, quick, and helpful for being prepared for the season in general. .SHORT TERM [Through Wednesday Night]... Well, at least when I wrote my long-term section of the AFD last week that I hedged my forecast with the note that I was counting on increased cloudiness and rain coverage to keep temps down, or else the hotter model consensus would verify. And, uh, it turns out that the hotter temperatures were the way to go this time. I clearly underestimated just how much the western heat dome would flex on us early this week. We're still much closer to the fringe than the center of this strong high (thankfully), which means transient shortwave troughs/vort maxes are able to get some showers and storms going...but only enough to blunt temperatures. I wouldn't really look for things to be much different today, or tomorrow for that matter. So the forecast stays hot, with isolated to widely scattered showers and storms expected, mainly in the afternoons. At night, though onshore flow is really only a thing at the immediate coast, if at all. Despite that, we don't really have any cooler or (more importantly) drier air working in to displace the humid airmass in place. Because of that, I suspect our record high min temps will be safe for the next night or two, but I also don't expect us to fall very far off that record pace. I would not look for much relief overnight. .LONG TERM [Thursday Through Tuesday]... Hopefully by Thurs we'll have a better idea as to where and what the Campeche system is going/going to do. But in the meantime, it should be a fairly typical SE TX summer day here ahead of that system. Gen- erally light offshore winds along with abundant heating and slightly elevated PWs could be enough for some very isolated activity by that afternoon over inland locations...but the main issue is likely to be the continuing hot daytime temperatures & heat index values. Latest runs still have HIs ranging around 100 with some spots up to 105F on Thurs. Please continue to take precautions for the heat. Per the ongoing global model trends, the Campeche system is expected to move into the northern Gulf by Fri, then most likely the LA coast by late Fri. While there's still quite a lot of uncertainty with all of this *gestures broadly*, have opted to keep our forecasts aligned more with the aforementioned global models. As such, the higher POPs going into the weekend should remain over our coastal counties along with our marine waters. Progs of persistent NE winds may not provide much cooling here, but slightly drier air mixing in from around this system could counteract the higher HIs of late for Sat. Rain chances could expand a touch more west and inland by Sun/Mon as a weak shear axis develops across the TX/LA coast in the wake of this system. .MARINE... Low seas along with variable, diurnally driven winds are expected to persist continue through Thurs as weak surface high pressure lingers over the western Gulf. As this high weakens further, and also by the end of the week, a low pressure system is expected to develop in the Bay of Campeche and move north towards the Central Gulf. This system will produce moderate E/NE winds Thur/Fri as seas build to 3 to 6ft. The rip current threat will also be increasing at this time. Per the latest guidance, this system should move toward the LA coast by late Fri with increased rain chances/offshore winds/and seas over the N/C Gulf waters...then departing to the northeast by Sun. Mariners are urged to stay prepared and remain alert for changing conditions and to keep up with the latest forecast. .TROPICAL... There is not a whole lot to say about Invest 92L down in the Bay of Campeche tonight. The feature remains a disorganized mass of showers and storms in the Bay of Campeche. Any development into a tropical cyclone is not an immediate threat, as the potential for the formation of a tropical depression or storm is still low in the first two days, but is high when you expand that look out to five days. There's still good consensus this potential development will occur as it moves north across the Western Gulf, but there is still considerable uncertainty in many important specifics, making it difficult to confidently say much about impacts in our area. Our current forecast incorporates the best forecast we can determine given the information available to us, guidance from the models, and the thinking of the National Hurricane Center. These forecasts will be updated regularly, incorporating the latest information available to us. Meanwhile, you may also start hearing something about Invest 94L. No need to pay attention to this right now, as the disturbance in the Bay of Campeche is closer, and in position to impact our weather sooner and with more certainty. 94L is due south of the Cabo Verde Islands, and the only real imminent influence it could have for us is the naming of storms if it ends up racing the system closer to us for a name. .CLIMATE... Two record values at first order sites were set yesterday. At Houston/Hobby, the record high minimum temperature for the day fell yet again. The low of 81 beat 2001's mark of 80 degrees. Down on the island, the waters of the Gulf were not able to moderate temperatures at Scholes Field enough to prevent a record high temperature for Galveston. The high temperature of 95 degrees also eclipsed the previous record by one degree. That old record of 94 was last seen in 1911. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 96 73 96 74 95 / 30 10 20 10 10 Houston (IAH) 98 75 97 75 96 / 30 30 30 50 20 Galveston (GLS) 93 80 93 81 92 / 20 10 10 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...Luchs SHORT TERM...Luchs LONG TERM...41 AVIATION...Luchs MARINE...41 TROPICAL...Luchs CLIMATE...Luchs
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:51 PM CDT | Special Weather Statement | HGX | Trinity | 39 min |
| Jun 15, 2:58 PM CDT | Special Weather Statement | HGX | Montgomery | 47 min |
| Jun 15, 3:29 PM CDT | Special Weather Statement | HGX | Fort Bend | 46 min |
| Jun 15, 4:08 PM CDT | Special Weather Statement | HGX | Wharton | 52 min |
| Jun 15, 5:08 PM CDT | Special Weather Statement | HGX | Liberty | 37 min |
| Jun 15, 5:13 PM CDT | Special Weather Statement | HGX | Waller | 47 min |
| Jun 15, 5:33 PM CDT | Special Weather Statement | HGX | Liberty | 42 min |
| Jun 15, 5:48 PM CDT | Special Weather Statement | HGX | Harris | 42 min |
| Jun 15, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 33 min |
| Jun 15, 6:06 PM CDT | Special Marine Warning | HGX | 114 min | |
| Jun 15, 6:28 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris | 47 min |
| Jun 15, 6:35 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Jun 15, 6:39 PM CDT | Special Marine Warning | HGX | 96 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.